Fed Up and Stopping dmd and all other rx's

Hello, after having been on Tysabri for 19 months and taking around 15 other prescriptions for my MS and various other maladies, I am very fed up. I only leave the house to go to treatment and doctor's appointments. The fatigue I have is crippling and the pain and spacisity is just as bad. I am already a paraplegic and have lots of difficulty with my left side due to MS. My quality of life is non existent. Worse even is that on Tysabri my disease has progressed as much as in previous years without Tysabri and on other dmd's. I want to stop all the meds I possibly can. Plus every year I fall into the donut hole for my Medicare part D and have to beg, borrow do without to pay for my meds. I don't believe I could feel much worse or progress much further.

How does everyone else feel about my predicament ?

Skip

Promoted Content

Get email updates from MSAA

MS news, local educational events, vital programs & services

Subscribe now

Promoted by My MSAA Community

10 Replies

oldestnewest
  • Just a generalization, but I bet that we all have at some point or another felt very similar to the way you're feeling

    Why am I taking all these medications, to only continue to suffer both physically and mentally? Continue to progress? Continue to struggle financially over a blend of medications that are essentially unaffordable? Medications to treat the side effects of other medications? It snowballs quickly and relentlessly

    I am so sorry to hear of your dismay. The only thing I can offer is to let you know that you're not crazy.

    And you are certainly not alone.

  • Please if you are considering stopping your medications, don't go cold turkey, take the time to research how you come off them. I must admit it is ridiculous the cost of medications, people just want to feel well, why do we have to pay through the nose, to try and feel normal. We all know to some degree how you are feeling, it's awful been a prisoner in your own home, can you find an activity that you can do . Ask Google for ideas, it's amazing what you can do with recycling items. Then if you don't like what you have created you can throw it away, knowing it hasn't cost you anything. Please don't feel alone, there is always someone on here who cares and listens. Blessings Jimeka

  • Hello techyjtmb,

    I never thought the Copaxone and Avonex I had been taking was doing anything to affect the rate at which my progressive MS disability increased. I’ve been receiving Tysabri infusions for over a year and although I feel a bit better for a couple weeks between infusions I don’t know whether it is truly affecting the rate at which my progressive MS disability is increasing. Medicare Part D apparently covers Tysabri for me, so I’m fortunate there I suppose. I also take Vitamin D3 to help control demyelination but I don’t know whether it is truly doing anything for me. Fortunately Vitamin D3 isn’t expensive.

    I also take five other drugs to deal with other symptoms I have associated with the MS I have which I know help me a great deal. I take Vesicare to help control the urgency and Tamulosin to complete emptying I frequently have to deal with concerning my bladder and bowels. I take Provigil to help increase my stamina and attention span, though I still have to deal with fatigue all day. I always have to take a 30 to 60 minute nap each afternoon. I haven’t driven a car in sixteen years because of the fatigue and slower reflexes. I take Effexor to control emotion swings and anxiety. I also take Venlaxafine for emotion control. I also take Lyrica twice a day to control MS associated epileptic gand mal seizures I’ve experienced a couple times.

    Before I reached retirement age 80% of the costs of my medicines were covered by the company which had employed me before I took extended disability leave. Now I’ve reached retirement age and I’ve been told to seek prescription coverage from Medicare as my primary insurer the cost of medicines I get at the pharmacy have gone up significantly.

    I consider myself fortunate since I can still walk and I haven’t had to deal with pain or spasticity. I’ll be praying for you techyjtmb. I’m fortunate since my wife has given me encouragement ever since I was diagnosed 29 years ago. I hope you have someone who cares for and encourages you.

    Best wishes,

    Dave

    dmaskal1

  • So beautifully said, Dave.

  • Thanks Tutu

  • techyjtmb only you and your Dr's can answer what is best for you. It really is a vicious cycle with all the meds we take. And there are days when l want to stop taking all mine also. Unfortunately l did stop taking my anti depressants for 2 wks once, and it was not a pretty site. So please be very very careful and talk to your Dr's about it. It might just be a bad day for you?

    Your name has techy in it. Are you into computers at all? Enough to keep your mind off of all the other crap that's going on?

    Let's face it, we have been dealt a crap hand, all we can do is call it's bluff, and go all in. Hang in there. And know we are here for you. :)

  • Sorry, I have had MS for 17 years was ok till 2 years ago I now walk with a Walker I was on 5 different meds. Tysabri did nothing for me I had my first dose of Lemtrada Last January I will go for my 2nd and last dose in Jan. 2017. Read about it and talk to your Nero about it. Best of luck to you.

  • Don't we all wish we could help! I can only say I'm sorry you are feeling so bad right now. I hope you can find something that works for you and that you can feel supported here.

  • I am sorry that you're getting fed up & frustrated. I'm just beginning my war with MS. Been reading about all the meds because I haven't started any yet. Regarding the meds, are they possibly affecting your moods? I know the money part is horrendous, I just got a stack of bills in today's mail. Perhaps you could apply for assistance through the drug manufacturer. I was approved by Biogen for Tysabri, but my new Neuro doesn't want me to take it because I'm JCV positive. I hope you'll keep coming back here. Allot of caring going on here.. Lynn

  • I was dx'd in 1998 and by 2005 felt the same way and I stopped the MS meds, the chemo every month and the IV steroids. I stayed on my antidepressant and Baclofen. I was told about LDN, Low Dose Naltrexone, in the fall of 2005, by a fellow MSer and after a month of research on the lowdosenaltrexone.org and reading the posts on any LDN group I found through Google at that time , I started taking LDN. One compounded capsule between 9:00 - 11:00 pm, $35.00 per month vs $1200.00, and I regained most of my strength and my MS has not progressed since then. You'll have to do your own research to make your own decision, but for $35.00, no side effects and the potential of helping, it was a no brainer for me.

    I had left side paralysis and right side weakness, was and am still in a power wheelchair, but regained enough strength and use of my left side to be able to stand and transfer more securely (leg strength) and to assist when I need a second hand (arm & hand strength).

You may also like...